MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0158
Medical Device Problem Code High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) lead was explanted due to high pacing threshold.Moreover, the physician suspected that the growth of chronic tissue around the lead caused the increase in threshold.A new lead was implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The lead has been received for analysis.Upon completion of the analysis of the complaint device, if there is any further relevant information from that review, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lead has been received for analysis.Upon completion of the analysis of the complaint device, if there is any further relevant information from that review, a supplemental report will be filed.Upon receipt at our post market quality assurance laboratory.A thorough evaluation of the lead was performed.Analysis did confirm high threshold based on the observation calcification and tissue noted on the lead at the distal coil and tip.It was also noted on the proximal coil and insulation.Furthermore, it was concluded that this was a known inherent risk based on the direct observation of calcium deposits on the tip or electrodes of the returned lead.Calcium deposits have been shown to increase the electrical resistance and thresholds of a lead and are a known risk for implanted cardiac leads.

Brand Name
ENDOTAK RELIANCE
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16968174
Report Number2124215-2023-25228
Device Sequence Number5244316
Product Code LWS
UDI-Device Identifier00802526531132
UDI-Public00802526531132
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/29/2011
Device Model Number0158
Device Catalogue Number0158
Device Lot Number184163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient RaceBlack Or African American